MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RMT281418
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.Requested further information.The gore® excluder® aaa endoprosthesis instructions for use (ifu) states that adverse events that may occur and/or require intervention include, but are not limited to endoleak and aneurysm enlargement.
 
Event or Problem Description
On (b)(6) 2011 the patient had two gore® excluder® aaa endoprostheses implanted to repair an abdominal aortic aneurysm (aaa).On (b)(6) 2016 the patient presented with abdominal and lower back pain after a fall.Imaging showed a type ii endoleak from a lumbar artery and the physician decided to monitor the patient at that time.On an unknown date in 2017, the patient reportedly had surgery to repair the type ii endoleak (devices unknown).Reportedly the endoleak was resolved at this time.On (b)(6) 2019, the patient was admitted to the hospital and the physician decided to look for a suspected endoleak.While inside of the patient and endoleak was not seen, but the ct scan showed some type of leak above the rmt281418 (main body) device.The patient reported that a new aneurysm had grown above the current gore devices implanted.The physician then decided to do a re-intervention and a non-gore device was then implanted above the renal arteries and the endoleak was resolved.The patient reportedly tolerated the procedure.
 
Additional Manufacturer Narrative
B5: updated event description.Images were provided to gore for evaluation and according to the images dated (b)(6)2019, there appears to be a lack of wall apposition at the proximal end of the implanted device.The ima appears to have been previously embolized and there appears to be contrast outside of the previously implanted device on the arterial and delay phases.Also, there appears to be a patent lumbar on the arterial phase and an endoleak of indeterminate origin.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to endoleak.
 
Event or Problem Description
On (b)(6), 2011 the patient had two gore® excluder® aaa endoprostheses implanted to repair an abdominal aortic aneurysm (aaa).On (b)(6), 2016 the patient presented with abdominal and lower back pain after a fall.Imaging showed a type ii endoleak from a lumbar artery and the physician decided to monitor the patient at that time.On an unknown date in 2017, the patient reportedly had surgery to repair the type ii endoleak (devices unknown).Reportedly the endoleak was resolved at this time.It was also reported that the patient had coiling of the aneurysm sac and the inferior mesenteric artery (ima) during this procedure.On (b)(6), 2019, the patient was admitted to the hospital and the physician decided to look for a suspected endoleak.While inside of the patient and endoleak was not seen, but the ct scan showed some type of leak above the rmt281418 (main body) device.The patient reported that a new aneurysm had grown above the current gore devices implanted.Reportedly since the physician was unclear of the origin of the leak, he decided to reline the previously implanted gore device with a non-gore (ovation) device.The ovation device was then implanted above the renal arteries and the endoleak was resolved.The patient reportedly tolerated the procedure.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8862267
Report Number2017233-2019-00600
Device Sequence Number16628785
Product Code MIH
UDI-Device Identifier00733132610730
UDI-Public00733132610730
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2014
Device Catalogue NumberRMT281418
Device Lot Number8893994
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR